Alert archive / Indiana / Flash Flood Watches in 2017

Flash Flood Watch 7, NWS Indianapolis, IN

July 12, 201732 counties in Indiana

NWS Indianapolis, IN issued this flash flood watch at Jul 12, 2017, 1:49 PM EDT for 32 counties in Indiana. It took effect at Jul 12, 2017, 8:00 PM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2017, 1:49 PM EDT (17:49 UTC)
In effect from
Jul 12, 2017, 8:00 PM EDT
Expired
Jul 14, 2017, 3:25 AM EDT
In force
31 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 32 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jennings County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

975 
WGUS63 KIND 121749
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Indianapolis IN
149 PM EDT Wed Jul 12 2017

...Flash Flood Watch Tonight Through Thursday Night...

.Thunderstorms could drop heavy rain. The ground is soaked in 
many places. It could be a dangerous combination.

INZ021-028>031-035>049-051>057-062>065-072-130200-
/O.NEW.KIND.FF.A.0007.170713T0000Z-170714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, and Columbus
149 PM EDT Wed Jul 12 2017

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
FRIDAY MORNING...

The National Weather Service in Indianapolis has issued a

* Flash Flood Watch for portions of central Indiana, east 
  central Indiana, north central Indiana, south central Indiana, 
  southeast Indiana, and west central Indiana, including the 
  following areas, in central Indiana, Bartholomew, Boone, 
  Clinton, Decatur, Hamilton, Hancock, Hendricks, Howard, 
  Johnson, Madison, Marion, Morgan, Rush, Shelby, and Tipton. In 
  east central Indiana, Delaware, Henry, and Randolph. In north 
  central Indiana, Carroll. In south central Indiana, Brown and 
  Monroe. In southeast Indiana, Jennings. In west central 
  Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, 
  Tippecanoe, Vermillion, Vigo, and Warren. 

* From 8 PM EDT this evening through Friday morning

* Heavy rain onto wet ground is possible.

* Flooding may be localized, but very severe where it occurs.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
7 follow-up statements
844 
WGUS63 KIND 130207
FFAIND

Flood Watch
National Weather Service Indianapolis IN
1007 PM EDT Wed Jul 12 2017

...Flash Flood Watch Tonight Through Thursday Night...

.Thunderstorms could produce heavy rain at times. This combined
with a saturated ground could produce a dangerous combination.

INZ021-028>031-035>049-051>057-062>065-072-131015-
/O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, and Columbus
1007 PM EDT Wed Jul 12 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Indiana, east central Indiana, north 
  central Indiana, south central Indiana, southeast Indiana, and 
  west central Indiana, including the following areas, in 
  central Indiana, Bartholomew, Boone, Clinton, Decatur, 
  Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, 
  Marion, Morgan, Rush, Shelby, and Tipton. In east central 
  Indiana, Delaware, Henry, and Randolph. In north central 
  Indiana, Carroll. In south central Indiana, Brown and Monroe. 
  In southeast Indiana, Jennings. In west central Indiana, Clay, 
  Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, 
  Vermillion, Vigo, and Warren. 

* Through Friday morning

* Heavy rains at times will fall onto a saturated ground.

* Flooding may be localized, but very severe where it occurs.

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

JH
451 
WGUS63 KIND 130657
FFAIND

Flood Watch
National Weather Service Indianapolis IN
257 AM EDT Thu Jul 13 2017

...Flash Flood Watch through Thursday Night...

.Thunderstorms may produce heavy rain at times. This combined 
with a saturated ground could produce a dangerous combination.

INZ021-028>031-035>049-051>057-062>065-072-131500-
/O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, and Columbus
257 AM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Indiana, east central Indiana, north 
  central Indiana, south central Indiana, southeast Indiana, and 
  west central Indiana, including the following areas, in 
  central Indiana, Bartholomew, Boone, Clinton, Decatur, 
  Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, 
  Marion, Morgan, Rush, Shelby, and Tipton. In east central 
  Indiana, Delaware, Henry, and Randolph. In north central 
  Indiana, Carroll. In south central Indiana, Brown and Monroe. 
  In southeast Indiana, Jennings. In west central Indiana, Clay, 
  Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, 
  Vermillion, Vigo, and Warren. 

* Through Friday morning

* Heavy rains at times will fall onto a saturated ground.

* Flooding may be localized, but very severe where it occurs.

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

PUMA
302 
WGUS63 KIND 131412
FFAIND

Flood Watch
National Weather Service Indianapolis IN
1012 AM EDT Thu Jul 13 2017

...Flash Flood Watch through Thursday Night...

.Thunderstorms may produce heavy rain at times. This combined
with a saturated ground could produce a dangerous combination.

INZ021-028>031-035>049-051>057-062>065-072-132215-
/O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, and Columbus
1012 AM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Indiana, east central Indiana, north 
  central Indiana, south central Indiana, southeast Indiana, and 
  west central Indiana, including the following areas, in 
  central Indiana, Bartholomew, Boone, Clinton, Decatur, 
  Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, 
  Marion, Morgan, Rush, Shelby, and Tipton. In east central 
  Indiana, Delaware, Henry, and Randolph. In north central 
  Indiana, Carroll. In south central Indiana, Brown and Monroe. 
  In southeast Indiana, Jennings. In west central Indiana, Clay, 
  Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, 
  Vermillion, Vigo, and Warren. 

* Through Friday morning

* Heavy rains at times will fall onto a saturated ground.

* Flooding may be localized, but very severe where it occurs.

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
331 
WGUS63 KIND 131940
FFAIND

Flood Watch
National Weather Service Indianapolis IN
340 PM EDT Thu Jul 13 2017

...Flash Flood Watch through Thursday Night...

.Thunderstorms may produce heavy rain at times. This combined
with a saturated ground could produce a dangerous combination.

INZ021-028>031-035>049-051>057-062>065-072-140345-
/O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, and Columbus
340 PM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Indiana, east central Indiana, north 
  central Indiana, south central Indiana, southeast Indiana, and 
  west central Indiana, including the following areas, in 
  central Indiana, Bartholomew, Boone, Clinton, Decatur, 
  Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, 
  Marion, Morgan, Rush, Shelby, and Tipton. In east central 
  Indiana, Delaware, Henry, and Randolph. In north central 
  Indiana, Carroll. In south central Indiana, Brown and Monroe. 
  In southeast Indiana, Jennings. In west central Indiana, Clay, 
  Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, 
  Vermillion, Vigo, and Warren. 

* Through Friday morning

* Heavy rains at times will fall onto a saturated ground.

* Flooding may be localized, but very severe where it occurs.

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
375 
WGUS63 KIND 132020
FFAIND

Flood Watch
National Weather Service Indianapolis IN
420 PM EDT Thu Jul 13 2017

...Flash Flood Watch through Thursday Night...

.Thunderstorms may produce heavy rain at times. This combined
with a saturated ground could produce a dangerous combination.

INZ021-028>031-035-036-038-132130-
/O.CAN.KIND.FF.A.0007.000000T0000Z-170714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Tipton-
Including the cities of Lafayette, Frankfort, Kokomo, 
and Crawfordsville
420 PM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch has been cancelled for those areas along 
and north of a Tipton to Crawfordsville line.   The threat for 
additional heavy rain has ended in those areas.

$$

INZ037-039>049-051>057-062>065-072-140430-
/O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-
Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Anderson, Muncie, Indianapolis, 
Terre Haute, Shelbyville, Bloomington, and Columbus
420 PM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Indiana, east central Indiana, south 
  central Indiana, southeast Indiana, and west central Indiana, 
  including the following areas, in central Indiana, 
  Bartholomew, Boone, Decatur, Hamilton, Hancock, Hendricks, 
  Johnson, Madison, Marion, Morgan, Rush, and Shelby. In east 
  central Indiana, Delaware, Henry, and Randolph. In south 
  central Indiana, Brown and Monroe. In southeast Indiana, 
  Jennings. In west central Indiana, Clay, Owen, Parke, Putnam, 
  Vermillion, and Vigo. 

* Through Friday morning

* Heavy rains at times will fall onto a saturated ground.

* Flooding may be localized, but very severe where it occurs.

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

JH
845 
WGUS63 KIND 140202
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Indianapolis IN
1002 PM EDT Thu Jul 13 2017

...Flash Flood Watch remains in effect from Lawrence county east
through Decatur county through 400 AM EDT. It has been cancelled
for all areas to the north.

INZ037-039>049-051>057-140315-
/O.CAN.KIND.FF.A.0007.000000T0000Z-170714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-
Shelby-Rush-
Including the cities of Anderson, Muncie, Indianapolis, 
Terre Haute, and Shelbyville
1002 PM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH IS CANCELLED...

Heavy rains have moved southeast towards the Ohio river...and most
areas are not expected to receive any more heavy rain tonight.
Some low land flooding may still occur along creeks and streams
that received heavy rain earlier today.

$$

INZ062>065-072-140800-
/O.EXT.KIND.FF.A.0007.000000T0000Z-170714T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Bloomington and Columbus
1002 PM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

The Flash Flood Watch is now in effect for

* Portions of central Indiana, south central Indiana, and 
  southeast Indiana, including the following areas, in central 
  Indiana, Bartholomew and Decatur. In south central Indiana, 
  Brown and Monroe. In southeast Indiana, Jennings. 

* Until 4 AM EDT Friday

* Heavy rains at times will fall onto a saturated ground.

* Flooding may be localized, but very severe where it occurs.

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

JH
763 
WGUS63 KIND 140725
FFAIND

Flood Watch
National Weather Service Indianapolis IN
325 AM EDT Fri Jul 14 2017

INZ062>065-072-140830-
/O.CAN.KIND.FF.A.0007.000000T0000Z-170714T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Bloomington and Columbus
325 AM EDT Fri Jul 14 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Indiana, south
central Indiana, and southeast Indiana has been cancelled. The
heaviest rain has moved out of the area. Some lowland flooding may
still occur along creeks and streams that received heavy rain on
Thursday.

$$

50

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 1:46 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 12, 1:46 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
146 PM EDT Wed Jul 12 2017

.UPDATE...
The LONG TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 230 AM EDT Wed Jul 12 2017

HIgh pressure southeast of Indiana will provide dry weather today.
Warm southwest winds will continue to flow into the
state...resulting in a warm and humid day.

Tonight low pressure moving toward the Great Lakes from the
northern plains will push an upper level weather disturbance
toward Central Indiana. This may result in the return of
thunderstorms late tonight.

Thursday looks like a stormy day. Low pressure moving through the
Great Lakes will push a cold front south across Indiana. This will
result in thunderstorms generated ahead of the front on Thursday
and Thursday Night that will push across Central Indiana.

Dry weather looks to arrive by Friday Afternoon as High pressure
settles across the area. This will bring dry weather for the
weekend.

&&

.NEAR TERM /Today/...

Issued at 230 AM EDT Wed Jul 12 2017

Surface analysis early this morning shows high pressure in place
across the southeastern United States Low pressure was found
across the northern plains. This was resulting in a warm southwest
flow of air to Central Indiana. GOES16 shows Thunderstorms
complexes developing ahead of the low pressure system over
Minnesota and along a warm front over Southern Wisconsin.
Dew points in Central Indiana were in the sticky lower 70s and
skies were partly cloudy due to mainly some convection debris
cloud.

GFS and NAm both suggest the low pressure system over Minnesota
will push east today toward the Great lakes. This will give
Central Indiana a one day reprieve from the storms as the warm
front should remain to the north. Southwesterly flow across
Indiana should aid in keeping all the forcing and dynamics north
today. Forecast soundings and time heights are in pretty good
agreement here showing a dry column...and unreachable convective
tempertures in the mid and upper 90s. Furthermore forecast
soundings are the driest they have been in a few days and 700mb
temps are soaring near 11C...which should provide a nice cap for
diurnally driven storms. Thus will trend toward a dry forecast
today and stick close to the forecast builder blend on temps.

&&

.SHORT TERM /Tonight through Friday Night/...

Issued at 230 AM EDT Wed Jul 12 2017

 For tonight...best forcing and dynamics still remain well north
of Central Indiana...closest to the warm front. Forecast
soundings and Time height remain dry...but do show signs of
increased saturation through the night. thus will trend toward a
dry forecast for much of tonight. May include a slight chance
toward daybreak Thursday across the northern counties...but
confidence is low.

Conditions for storms appear quite favorable on Thursday.
GFS and NAM both suggest a short wave pushing out of the northern
plains. This will be the main kicker to push the Low pressure
system across the Great lakes and send the associated cold front
southward. Favorable forcing will be associated with the cold
front as it interacts with the very warm and moist air mass
across Indiana. Forecast sounding show a very unstable
column Thursday afternoon...with steep lapse rates and plentiful
CAPE over 3500 j/KG/ Broad lift will also be in place ahead of the
front as the 310K isentropic surface shows good lift and specific
humidities over 9 g/kg. furthermore Pwats are near 1.90 inches.
Thus heavy rain will be possible too. Overall all raise pops
toward categorical on Thursday afternoon and evening when before
forcing and heating will combine. Confidence for storms is high
and we cannot rule out a severe storms given the available
instability.

By Friday Morning the GFS and NAM suggest the upper trough will
be over eastern Ontario and NW flow will be prevalent aloft. The
associated dynamics and forcing with the cold front should have
exited toward the ohio river and precip should be coming to
quick end. Will include some low chance pops across the southern
during the first few hours of the day on Friday...but but mainly
due to possible timing issues with the models. Overall the trend
for Friday and Friday night will be toward dry weather...and
confidence is high on this. Forecast soundings show very string
subsidence and drying by Friday afternoon as strong High pressure
builds across the area from the northwest. Will stick with a blend
on temps.

&&

.LONG TERM /Saturday Night through Wednesday/...

Issued at 145 PM EDT Wed Jul 12 2017

Models are close enough that the model blend initialization
was acceptable.

Most of the period will be tranquil save for a thunderstorm
chance with frontal passage late Sunday. As this fronts upper
trough slips east and upper ridge builds east, dry weather
will prevail into midweek.

Temperatures this period will start at or just below seasonal
levels but transition back above normal by midweek as ridge
strengthens in our area. Surface dewpoints will return to the
lower 60s early in the week and only recover to near 70 by
Wednesday thus the period will feel slightly less humid than
recent days.

&&

.AVIATION (Discussion for 121800Z TAFs)...

Issued at 1247 PM EDT Wed Jul 12 2017

Thunderstorms will slowly become more widespread from the north from
tonight into Thursday as a front approaches.  Storms may produce
VLIFR in heavy rain, and gusty winds. Such conditions will be short-
lived and can not be adequately captured in the TAFs at this
point. Expect updates as it is possible to add precision.

Between storms, there will be VFR with ceilings of 5000 feet or
more. The wind should remain southwest than 10 knots.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 8 PM EDT this evening through Friday
morning for INZ021-028>031-035>049-051>057-062>065-072.

&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....Tucek
AVIATION...JK
Hazardous weather outlook, Jul 12, 12:41 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1241 PM EDT Wed Jul 12 2017

INZ043>049-051>057-060>065-067>072-131645-
Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-
Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
1241 PM EDT Wed Jul 12 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Outlook: Residual flooding will continue from Tuesday's storms.
Isolated thunderstorms are possible this afternoon and again late
tonight across northern parts of Central Indiana.

Hazards: Ongoing Flooding. Lightning, gusty winds, and heavy rain
from isolated storms.

Timing: Flooding is ongoing. Thunderstorms chances mainly this
evening onward.

Discussion: Southwesterly winds ahead of low pressure moving
through the Upper Midwest will transport humid air to Central
Indiana today. A front, interacting with upper level weather
disturbances could generate additional isolated thunderstorms later
today and tonight. Some storms may produce heavy rain which could
result in further flooding. Lightning is a threat from any storm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Outlook: There is a SLIGHT RISK for severe thunderstorms on Thursday
and Thursday Night. The main threats from these storms will be
damaging wind...heavy rain resulting in flash flooding and lightning.

Thunderstorms on Thursday and Thursday Night will have the potential
to bring several inches of rain to parts of central Indiana. With
many locations already having saturated ground and elevated water
levels, any additional rain would bring a return of flooding and
exacerbate existing flooding.

More storms are possible Sunday and Sunday night. It is too soon to
determine if these storms will be severe. Lightning is a threat with
any thunderstorm.

Discussion: A cold front will approach and pass across Central
Indiana Thursday and Thursday Night. Thunderstorms are expected to
develop along and ahead of the front. Heavy rain will be possible due
to a very warm and humid air mass in place across Central Indiana.

Another front will bring additional chances for showers and
thunderstorms on Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today. Spotters may be needed on
Thursday and Thursday Night.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035>042-131645-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, and Muncie
1241 PM EDT Wed Jul 12 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Outlook: Residual flooding will continue from Tuesday's storms.
There is a MARGINAL RISK for isolated thunderstorms to become severe
this afternoon and into tonight.

Hazards: Ongoing Flooding. Lightning, gusty winds, and heavy rain
from isolated storms.

Timing: Flooding is ongoing. Thunderstorms chances after 3pm.

Discussion: Southwesterly winds ahead of low pressure moving
through the upper midwest will bring a warm and humid day to Central
Indiana today. A cold front, along with several upper level weather
disturbances could generate additional isolated thunderstorms late
tonight. Some storms may produce heavy rain which could result in
further flooding. Lightning is a threat from any storm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Outlook: There is a SLIGHT RISK for severe thunderstorms on Thursday
and Thursday Night. The main threats from these storms will be
damaging wind...heavy rain resulting in flash flooding and lightning.

Thunderstorms Thursday and Thursday Night will have the potential to
bring several inches of rain to parts of central Indiana. With many
locations already having saturated ground and elevated water levels,
any additional rain would bring a return of flooding and exacerbate
existing flooding.

More storms are possible Sunday and Sunday night. It is too soon to
determine if these storms will be severe. Lightning is a threat with
any thunderstorm.

Discussion: A cold front will approach and pass across Central
Indiana on Thursday and Thursday Night. Thunderstorms are expected to
develop along and ahead of the front. Heavy rain will be possible
due to a very warm and humid air mass in place across Central
Indiana.

Another front will bring additional chances for showers and
thunderstorms on Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today. Spotters may be needed on
Thursday and Thursday Night.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:34 PM EDTRiver Flood WarningINDHendricks, Morgan17 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDMarion, Morgan53 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDDaviess, Greene, Knox7 days
Jul 11, 8:34 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
Jul 11, 8:34 PM EDTRiver Flood WarningINDGibson, Knox9 days
Jul 11, 8:34 PM EDTRiver Flood WarningINDShelby35 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby67 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDBartholomew, Jackson50 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Jul 11, 8:34 PM EDTRiver Flood WarningINDHancock20 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDJohnson46 hr
Jul 11, 11:29 PM EDTRiver Flood WarningINDBoone, Marion9 hr
Jul 11, 11:29 PM EDTRiver Flood WarningINDMarion32 hr
Jul 12, 6:09 AM EDTAreal Flood WarningINDJohnson, Morgan9 hr
Jul 12, 7:15 AM EDTRiver Flood WarningINDPutnam16 hr
Jul 12, 10:43 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Jul 12, 2:05 PM EDTSevere Thunderstorm WarningINDCarroll40 min
Jul 12, 3:54 PM EDTAreal Flood WarningINDCarroll, Clinton, Tippecanoe3 hr
Jul 12, 4:14 PM EDTSpecial Weather StatementINDClinton46 min
Jul 12, 4:19 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tipton26 min
Jul 12, 4:52 PM EDTSpecial Weather StatementINDHendricks, Marion38 min
Jul 12, 5:28 PM EDTSpecial Weather StatementINDParke47 min
Jul 12, 5:34 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo41 min
Jul 12, 6:06 PM EDTAreal Flood WarningINDParke, Vermillion3 hr
Jul 12, 6:51 PM EDTSpecial Weather StatementINDVigo39 min
Jul 12, 6:54 PM EDTSevere Thunderstorm WarningINDClay, Sullivan, Vigo36 min
Jul 12, 7:13 PM EDTFlash Flood WarningINDClay, Parke, Vermillion, Vigo4 hr

Nearby

Flash Flood Watches in Indiana, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.